My doctor just prescribed 10mg/ day for 4 weeks and I am a little nervous about taking it. Will it be hard to quit after the 4 wks?
Four weeks isnt really that long. As far as a lng term user you are looking at months to years of use but you are right to be wary. Prednisone can be a great med used judiciously. Sometimes it is hard to get well without it! After a months use you will need to taper down to come off it. Generally they will lessen the strength and space times between doses to taper you.
If you can, ask your doctor is he/she could put you on hydrocortisone instead. It is supposed to be easier on your body and, since it is a 'natural' substance, the drug companies can't patent it, so it is MUCH cheaper.
There is a brand name of Cortef--but I just get 'hydrocortisone' by Rx.
Good Luck to you,
PS: I know the dosing on Prednisone is different from hydrocortisone, so if your doctor is unfamiliar with how to compare the two, ask you pharmacist how many mg. of hydrocortisone you would have to take to equal the 10mg. of Prednisone.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Aug 2018 • 17 answers
Updated 9 Sep 2011 • 2 answers
Updated 12 Nov 2011 • 3 answers
Updated 18 Jun 2014 • 2 answers
Ive been taking prednisone for 3 days now but Im having bad side effects like itchines and Im super?
Updated 30 Apr 2018 • 1 answer